Alert archive / Puerto Rico / Flash Flood Watches in 2008
Flash Flood Watch 9, NWS JSJ
NWS JSJ issued this flash flood watch at Sep 8, 2008, 3:01 PM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Sep 8, 2008, 3:01 PM CDT (20:01 UTC)
- Expired
- Sep 9, 2008, 1:02 AM CDT
- In force
- 10 hr
- Issued by
- NWS JSJ
- Flood severity
- None
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGCA62 TJSJ 082001 FFASJU URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SAN JUAN PR 401 PM AST MON SEP 8 2008 PRZ001>004-006-007-011>013-VIZ001-002-090600- /O.NEW.TJSJ.FF.A.0009.080908T2001Z-080909T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- CENTRAL INTERIOR-PONCE AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- ST. THOMAS/ST. JOHN/ADJACENT ISLANDS-ST CROIX- INCLUDING THE MUNICIPALITIES AND/OR ISLANDS OF...SAN JUAN... CAROLINA...FAJARDO...HUMACAO...GUAYAMA...ARROYO...YABUCOA... SALINAS...COCO...CAGUAS...COAMO...COROZAL...AIBONITO...VILLALBA... JAYUYA...PONCE...CABO ROJO...LAJAS...CULEBRA...ESPERANZA... ANNAS RETREAT...CHARLOTTE AMALIE...CHARLOTTE AMALIE EAST... CHARLOTTE AMALIE WEST...CRUZ BAY...CHRISTIANSTED...FREDERIKSTED... FREDERIKSTED SOUTHEAST...GROVE PLACE 401 PM AST MON SEP 8 2008 ...FLASH FLOOD WATCH IN EFFECT UNTIL 2 AM AST TUESDAY... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF PUERTO RICO AND VIRGIN ISLANDS...INCLUDING THE FOLLOWING AREAS...IN PUERTO RICO... CENTRAL INTERIOR...CULEBRA...EASTERN INTERIOR...NORTHEAST...PONCE AND VICINITY...SAN JUAN AND VICINITY...SOUTHEAST...SOUTHWEST AND VIEQUES. IN VIRGIN ISLANDS...ST CROIX AND ST. THOMAS/ST. JOHN/ADJACENT ISLANDS. * UNTIL 2 AM AST TUESDAY * A CLUSTER OF HEAVY RAINS AND THUNDERSTORMS ACROSS THE LOCAL CARIBBEAN WATERS WILL TRACK NORTHWARD LATE THIS AFTERNOON INTO THE EVENING HOURS TO AFFECT MOST OF THE SOUTH...SOUTHEAST AND EASTERN SECTIONS OF PUERTO RICO INCLUDING THE ISLANDS OF VIEQUES AND CULEBRA AND THE U.S. VIRGIN ISLANDS AND SURROUNDING WATERS. THESE THUNDERSTORMS OR SQUALLS ARE PRODUCING GUSTY WINDS UP TO 32 MPH AS THEY MOVE ACROSS PORTIONS OF THE WATCH AREA. A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY RAIN ACROSS THE WATCH AREA...WHICH MAY LEAD TO FLOODING. IF YOU ARE IN THE WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS... ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP INFORMED...AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED. PEOPLE IN THE WATCH AREA SHOULD CONTINUE TO BE AWARE OF THE POSSIBILITY FOR HEAVY RAINFALL. AVOID LOW LYING AREAS...AND BE CAREFUL WHEN APPROACHING HIGHWAY DIPS AND UNDERPASSES. THE HEAVY RAIN COULD ALSO CAUSE MUDSLIDES IN AREAS OF STEEP TERRAIN. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV...RADIO OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS AND POSSIBLE WARNINGS. THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.SRH.NOAA.GOV/SJU OR AT HTTP://WEATHER.GOV. $$ OB
1 follow-up statement
000 WGCA62 TJSJ 090602 FFASJU FLOOD WATCH NATIONAL WEATHER SERVICE SAN JUAN PR 202 AM AST TUE SEP 9 2008 PRZ001>004-006-007-011>013-VIZ001-002-090715- /O.CAN.TJSJ.FF.A.0009.000000T0000Z-080909T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- CENTRAL INTERIOR-PONCE AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- ST. THOMAS/ST. JOHN/ADJACENT ISLANDS-ST CROIX- INCLUDING THE MUNICIPALITIES AND/OR ISLANDS OF...SAN JUAN... CAROLINA...FAJARDO...HUMACAO...GUAYAMA...ARROYO...YABUCOA... SALINAS...COCO...CAGUAS...COAMO...COROZAL...AIBONITO...VILLALBA... JAYUYA...PONCE...CABO ROJO...LAJAS...CULEBRA...ESPERANZA... ANNAS RETREAT...CHARLOTTE AMALIE...CHARLOTTE AMALIE EAST... CHARLOTTE AMALIE WEST...CRUZ BAY...CHRISTIANSTED...FREDERIKSTED... FREDERIKSTED SOUTHEAST...GROVE PLACE 202 AM AST TUE SEP 9 2008 ...FLASH FLOOD WATCH IS CANCELLED... NO SIGNIFICANT RAINFALL IS EXPECTED TO AFFECT THE U.S. VIRGIN ISLANDS AND SECTIONS OF EASTERN PUERTO RICO OVERNIGHT. THEREFORE...THE LIKELIHOOD OF FLASH FLOODING ACROSS THIS AREA IS EXPECTED TO REMAIN LOW...AND THEREFORE THE FLASH FLOOD WATCH FOR THIS AREA HAS BEEN CANCELLED. $$ SR
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood watch went out at Sep 8, 10:11 AM CDT, 4 hours 50 minutes earlier.
Area forecast discussion, Sep 8, 10:11 AM CDT, 4 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 1111 AM AST MON SEP 8 2008 .UPDATE... NO CHANGES TO PREVIOUS PACKAGE...SEEMS ON TRACK...AS TROPICAL WAVE IS CURRENTLY BRINGING ACTIVE WEATHER ACROSS THE REGION WITH NUMEROUS BANDS OF SHOWERS AND THUNDERSTORMS PRODUCING HEAVY RAIN...LOCALIZED GUSTY WINDS...POOR VISIBILITIES...WATER SPOUTS AND MINOR FLOODING IN LOW LYING AND POOR DRAINAGE AREAS. && .AVIATION... WITHIN THESE SHOWERS AND THUNDERSTORMS...EXPECT BRIEF MVFR OR EVEN IFR CONDITIONS THROUGHOUT THE REMAINDER OF THE MORNING INTO THE EARLY AFTERNOON...ESPECIALLY AT TIST...TISX AND TJSP. && .PREV DISCUSSION... /ISSUED 623 AM AST MON SEP 8 2008/ DISCUSSION...AN ACTIVE TROPICAL WAVE LOCATED ACROSS THE EASTERN CARIBBEAN EARLY THIS MORNING...WILL MOVE NORTHWEST AND WILL MOVE ACROSS THE LOCAL AREA LATER TODAY THROUGH TUESDAY. THIS FEATURE AND ITS ASSOCIATED MOISTURE WILL COMBINE WITH LOCAL EFFECTS TODAY THROUGH TUESDAY...TO PRODUCE SOME CLOUDINESS...SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS OVER PARTS OF THE LOCAL ISLANDS. NOT EXPECTING A WIDESPREAD HEAVY RAIN EVENT AT THIS POINT...BUT AREAS OF HEAVY RAINFALL ARE EXPECTED AND THIS COULD AGAIN RESULT IN URBAN AND SMALL STREAM FLOODING AND THE POTENTIAL EXISTS FOR AT LEAST SOME LOCALIZED FLASH AND RIVER FLOODING. THE GFS MODEL SHOWS MOISTURE LINGERING ACROSS THE LOCAL ISLANDS TUESDAY NIGHT THROUGH AT LEAST THE FIRST PART OF WEDNESDAY AND POSSIBLY BEYOND...SO ADDITIONAL UNSETTLED WEATHER APPEARS ON TAP THROUGH AT LEAST MIDWEEK. AVIATION...GENERALLY EXPECT PREVAILING VFR CONDITIONS ACROSS THE LOCAL ISLANDS AND AT ALL LOCAL TAF SITES TODAY. HOWEVER...AN APPROACHING TROPICAL WAVE AND ITS ASSOCIATED MOISTURE IN COMBINATION WITH LOCAL EFFECTS...WILL RESULT IN SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS OVER PARTS OF THE LOCAL ISLANDS. WITHIN THESE SHOWERS AND STORMS...EXPECT BRIEF MVFR OE EVEN IFR CONDITIONS AND LOCAL MOUNTAIN OBSCURATIONS IN SOME AREAS. MARINE...A WIND SURGE...OUT AHEAD OF THE APPROACHING TROPICAL WAVE...WILL CONTINUE MOVING ACROSS THE REGIONAL WATERS TODAY... ESPECIALLY ACROSS THE CARIBBEAN. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE LOCAL EASTERN CARIBBEAN WATERS UNTIL 10 AM AST AND FOR THE LOCAL WESTERN CARIBBEAN WATERS UNTIL 2 PM AST. && .PRELIMINARY POINT TEMPS/POPS... SJU 88 78 88 78 / 50 40 50 20 STT 88 79 88 79 / 50 50 50 20 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. && 15/17/
Hazardous weather outlook, Sep 8, 4:33 AM CDT, 10 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS NATIONAL WEATHER SERVICE SAN JUAN PR 533 AM AST MON SEP 8 2008 AMZ710>750-PRZ001>013-091000- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 533 AM AST MON SEP 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT AN APPROACHING TROPICAL WAVE WILL BRING SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS ACROSS PUERTO RICO TODAY. DUE TO ALREADY SATURATED SOILS ACROSS THE ISLAND...EXPECT ANY MODERATE TO HEAVY RAINFALL TO RESULT IN LOCALIZED FLOODING OF ROADWAYS...SMALL STREAMS AND CREEKS. IN ADDITION...MUDSLIDES WILL BE POSSIBLE IN AREAS OF STEEP TERRAIN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS OF SIGNIFICANT FLOODING IS ALWAYS APPRECIATED. AMZ720-730-VIZ001-002-091000- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 533 AM AST MON SEP 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY. SR
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 10:12 AM CDT | Special Marine Warning | JSJ | 78 min | |
| Sep 8, 10:45 AM CDT | Areal Flood Advisory | JSJ | 6 hr | |
| Sep 8, 11:01 AM CDT | Marine Weather Statement | JSJ | 14 hr | |
| Sep 8, 3:42 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Sep 8, 4:08 PM CDT | Areal Flood Advisory | JSJ | 2 hr | |
| Sep 8, 4:36 PM CDT | Flash Flood Warning | JSJ | 114 min | |
| Sep 8, 4:45 PM CDT | Flash Flood Warning | JSJ | 107 min | |
| Sep 8, 6:41 PM CDT | Areal Flood Advisory | JSJ | 3 hr |
Nearby
Flash Flood Watches in Puerto Rico, 2008Flash Flood Watches in U.S. Virgin Islands, 2008Every flash flood watch in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.